Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 249, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 18, 2007, 4:33 PM CDT for Grenada County, Mississippi. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2007, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 18, 2007, 4:46 PM CDT
- In force
- 13 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Grenada County, MS
The radar
The Columbus AFB radar (KGWX), 120 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:38 PM CDT | TSTM WND DMG | 4 N Gore Springs, MS | TREES DOWN IN WOODED AREA ALONG GRAYSPORT CROSSING ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 182134 SVRJAN MSC043-182200- /O.NEW.KJAN.SV.W.0249.070618T2133Z-070618T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 433 PM CDT MON JUN 18 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI... * UNTIL 500 PM CDT * AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GORE SPRINGS...OR ABOUT 13 MILES EAST OF GRENADA...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHEAST GRENADA. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3374 8970 3370 8951 3386 8951 3387 8970 $$ CME
1 follow-up statement
000 WWUS54 KJAN 182146 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 446 PM CDT MON JUN 18 2007 MSC043-182156- /O.CAN.KJAN.SV.W.0249.000000T0000Z-070618T2200Z/ GRENADA MS- 446 PM CDT MON JUN 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR GRENADA COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3374 8970 3370 8951 3386 8951 3387 8970 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:03 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 18, 4:03 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 403 PM CDT MON JUN 18 2007 .SHORT TERM... SHOWERS AND THUNDERSTORMS DEVELOPED ALONG THE COAST TODAY AND MOVED NORTH INTO THE CWA. A FEW STORMS WERE STRONG TO SEVERE...KNOCKING DOWN A FEW TREES. EXPECT THE STORMS TO CONTINUE MOVING NORTH...HOWEVER INSTABILITY SHOULD BE LESS AS THE STORMS TRACK NORTH. THE SOUTHWEST GO A CHANCE BREAK OUT TODAY...WHERE THE NORTHEAST REMAINED CLOUDY FOR MOST OF THE DAY. LEANED TOWARD THE NAM SOLUTION...THINKING THE LINE WILL CONTINUE TO MOVE JUST NORTH OF INTERSTATE 20 AND STALL...WITH MUCH OF THE THUNDERSTORM ACTIVITY DIMINISHING THIS EVENING. THE BOUNDARY WILL BE THE FOCUS FOR TS/SH DEVELOPMENT BY MID MORNING. STILL EXPECTING THE UPPER WAVE TO MOVE THROUGH THE AREA. WITH THE TROUGH AXIS SWINGING THROUGH...ADDED STRONG THUNDERSTORM WORDING TO THE HWO FOR TUESDAY. WENT WITH GUIDANCE VALUES FOR POPS. LOOKS LIKE MORE RAINFALL COVERAGE ON TUESDAY. NOT SURE ABOUT THE TIMING OF THE FRONT AND WHETHER IT WILL REALLY CLEAR THE CWA...SO MAINTAINED ISOLATED POPS FOR WEDNESDAY NIGHT. OVERALL NO BIG CHANGES TO THE FORECAST. .LONG TERM... THE MODELS CONTINUE TO WOBBLE REGARDING THE LONGER RANGE OUTLOOK. AS A AN EXAMPLE...RAIN CHANCES HAVE DROPPED FROM 40 PERCENT AT PIB FOR WED ON THE 18/00Z RUN TO 4 PERCENT ON THE 18/12Z RUN. THE BOUNDARY THAT DROPS INTO THE REGION GETS LOST IN THE SURFACE FLOW ON THE NEWER RUNS BUT THE SURFACE LOW PIVOTS THIS WAY FROM THE ERN EAST...MAINTAINING CYCLONIC LOW LEVEL FLOW THAT WILL PRODUCE AT LEAST SLIGHT CHANCES FOR AFTERNOON CONVECTION. WILL FOLLOW CURRENT WETTER SOLUTION FOR WED FOR NOW AS MOS NUMBERS LOOK TO LOW. WILL ALSO UNDERCUT MOS HIGH FOR WEDNESDAY IN RESPONSE TO HIGHER POPS. AN UPPER HIGH WILL BE PARKED WEST OF THE AREA...PRODUCING UPPER RIDGING OVER THE ARKLAMISS BUT REMAINING FAR ENOUGH WEST TO MAINTAIN CHANCE OF WEAK WAVES DROPPING ALONG ERN FRINGES OF THE RIDGE. THE POSITION OF THE BOUNDARY WILL HAVE THE PRIMARY EFFECT ON RAIN CHANCES AND HUMIDITY FOR THE REST OF THE WEEK. THE SURFACE TROUGH IS FORECAST TO DROP S OF THE FORECAST AREA FOR THURSDAY AND FRIDAY...LEADING A MUCH DRIER AIR MASS INTO THE REGION. ONCE AGAIN WILL FOLLOW PREVIOUS FORECAST TREND FOR GENERALLY DRY WEATHER AND LOWER DEWPOINTS. TWEAKED DEWPOINTS SLIGHTLY HIGHER HOWEVER IN RESPONSE TO MUCH HIGHER READINGS MODELS ARE ADVERTISING TODAY. ISOLATED CONVECTION ADDED TO EXTREME SRN ZONES BY SUNDAY AS GULF MOISTURE RETURNS IN RESPONSE TO LIFTING SURFACE TROUGH. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 88 71 92 / 59 61 21 23 MERIDIAN 72 85 69 92 / 60 69 37 20 VICKSBURG 73 90 71 91 / 59 57 15 28 HATTIESBURG 73 87 70 90 / 59 87 44 43 NATCHEZ 74 87 71 90 / 58 89 26 37 GREENVILLE 73 88 70 91 / 61 49 12 24 GREENWOOD 73 87 70 92 / 63 56 13 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/03
Hazardous weather outlook, Jun 18, 2:14 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 214 PM CDT MON JUN 18 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 214 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A LINE FROM CLEVELAND TO JACKSON TO LAUREL. DRY AIR ALOFT AND A STEADY FLOW OF MOISTURE IN THE LOWER LEVELS MAY LEAD TO ISOLATED DOWN BURST WINDS FROM 35 TO 45 MPH. WIND GUSTS GREATER THAN 30 MPH CAN BRING LIMBS AND SMALL TREES DOWN. FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL WILL BE LIKELY. SMALL HAIL WILL ALSO BE POSSIBLE. MORE STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY...AS A COLD FRONT SWEEPS THROUGH THE MOIST AND UNSTABLE ATMOSPHERE. SMALL HAIL...WIND GUSTS TO 50 MPH...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL BE LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jun 18, 3:01 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT MON JUN 18 2007 MSZ049-182030- RANKIN MS- 301 PM CDT MON JUN 18 2007 ...STRONG OUTFLOW MOVING INTO SOUTHERN RANKIN COUNTY... A STRONG OUTFLOW BOUNDARY...CAPABLE OF PRODUCING 40 TO 50 MPH...WINDS WAS MOVING INTO SOUTHERN RANKIN COUNTY AT 301 PM. THIS OUTFLOW BOUNDARY WILL CONTINUE TO MOVE NORTH AT 35 MPH AND HELP DEVELOP ADDITIONAL THUNDERSTORMS. ANY STORM ALONG THIS BOUNDARY MAY BECOME SEVERE AND PRODUCE WINDS IN EXCESS OF 60 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN RANKIN COUNTY...INCLUDING THE CITIES OF BRANDON...PEARL AND STAR...SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Jun 18, 3:35 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG FLORENCE 32.15N 90.13W
06/18/2007 RANKIN MS EMERGENCY MNGR
100 FOOT RADIO TOWER DOWN IN THE FLORENCE AREA.
&&
TARVERSpecial weather statement, Jun 18, 4:05 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 405 PM CDT MON JUN 18 2007 MSZ026-182135- GRENADA MS- 405 PM CDT MON JUN 18 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER BEW SPRINGS AT 405 PM CDT...MOVING NORTH AT 20 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN GRENADA COUNTY...INCLUDING THE CITY OF GRENADA...SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Jun 18, 4:11 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG STRINGER 31.87N 89.26W
06/18/2007 JASPER MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0313 PM TSTM WND DMG BAY SPRINGS 31.98N 89.28W
06/18/2007 JASPER MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0323 PM TSTM WND DMG LOUIN 32.07N 89.26W
06/18/2007 JASPER MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
&&
TARVERSpecial weather statement, Jun 18, 4:23 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 423 PM CDT MON JUN 18 2007 MSZ042-182155- YAZOO MS- 423 PM CDT MON JUN 18 2007 ...STRONG THUNDERSTORM OVER EAST YAZOO COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF BENTON AT 423 PM CDT...MOVING NORTHEAST AT 25 MPH. HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY. OLB
Special weather statement, Jun 18, 4:29 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 429 PM CDT MON JUN 18 2007 MSZ036>038-043>045-182200- MADISON MS-LEAKE MS-NESHOBA MS-HOLMES MS-ATTALA MS-WINSTON MS- 429 PM CDT MON JUN 18 2007 ...BAND OF STRONG THUNDERSTORM WINDS MOVING ACROSS CENTRAL AND NORTHEAST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS WAS LIFTING TO THE NORTH ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSISSIPPI AT 430 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING 40 TO 50 MPH WINDS ACROSS SECTIONS OF MADISON...LEAKE...NESHOBA...HOLMES...ATTALA AND WINSTON COUNTIES. HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN ATTALA...HOLMES...LEAKE...MADISON...NESHOBA AND WINSTON COUNTIES...INCLUDING THE CITIES OF CARTHAGE...DURANT...EDINBURG... KOSCIUSKO...LOUISVILLE AND NANIH WAIYA...SHOULD MONITOR THESE STORMS CLOSELY. OLB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 36 min |
| Jun 18, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 17 min |
| Jun 18, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 58 min |
| Jun 18, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 39 min |
| Jun 18, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 36 min |
| Jun 18, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 42 min |
| Jun 18, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 43 min |
| Jun 18, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 43 min |
| Jun 18, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 23 min |
| Jun 18, 5:20 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 55 min |
| Jun 18, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 50 min |
| Jun 18, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 47 min |
| Jun 18, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 43 min |
| Jun 18, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 21 min |
| Jun 18, 6:26 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 49 min |
| Jun 18, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.